Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 6, NWS St. Louis, MO

June 12, 1999Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 12, 1999, 3:18 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1999, 3:18 PM CDT (20:18 UTC)
Expired
Jun 12, 1999, 6:15 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 122017
FFWSTL
MOC189-510-122315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT SAT JUN 12 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI

* UNTIL 615 PM CDT

* A BAND OF THUNDERSTORMS EXTENDED FROM WEST OF FARMINGTON NORTHEAST
  THROUGH THE ST LOUIS METRO AREA.  THESE THUNDERSTORMS WILL MOVE
  SLOWLY NORTH NORTHEASTWARD...REPEATEDLY DUMPING HEAVY RAIN OVER ST
  LOUIS COUNTY AND CITY DURING THE NEXT THREE HOURS.

* RAINFALL OF TWO TO TWO AND ONE HALF INCHES OF RAIN HAVE ALREADY
  FALLEN AT LAMBERT FIELD DURING THE LAST ONE TO TWO HOURS.
  ADDITIONAL RAIN AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED
  DURING THE NEXT THREE HOURS CAUSING FLOODING OF LOW LYING
  AREAS AND SOME ROADS.

  IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER
  GROUNxD. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD...
  ESPECIALLY LOW-WATER BRIDGES

  GKS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:51 AM CDT, 11 hours 27 minutes earlier.

Area forecast discussion, Jun 12, 3:51 AM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CDT SAT JUN 12 1999

REVIEW OF YESTERDAY AFTERNOON'S SATELLITE IMAGERY INDICATED THAT
SCATTERED THUNDERSTORMS DID INDEED FIRE UP ALONG THE AREA OF BEST
DIFFERENTIAL HEATING OVR SOUTH CENTRAL MISSOURI...AS WELL AS ALONG
OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION.  I EXPECT THAT TODAY
WILL BE SIMILAR TO YESTERDAY...ALTHOUGH MORE CLOUD COVER OVER THE
AREA WILL MAKE IT MORE DIFFICULT TO SELECT PREFERRED AREAS OF
DEVELOPMENT.

MORE ORGANIZED CONVECTION WILL AGAIN REMAIN WEST OF OUR FORECAST
AREA...BUT THIS WL CHANGE BY SUNDAY AS A SLOW MOVING UPR SHRTWV TROF
AND AN ASSOCIATED COLD FRONT MOVE INTO OUR FORECAST AREA.
LEFT EXIT AND RIGHT ENTRANCE REGIONS OF COUPLED JETS AT 200 MB WL
ALSO PROVIDE UPPER SUPPORT FOR SHOWERS AND THUNDERSTORMS LATE
SATURDAY INTO SUNDAY.  AS A FIRST THOUGHT ON THE FORECAST...I HAVE
MAINTAINED CHANCE POPS FOR TODAY AND SUNDAY...HOWEVER POPS MAY NEED
TO BE INCREASED TO THE LIKELY CATEGORY BY LATER FORECAST SHIFTS IF
SHOWERS AND THUNDERSTORMS FIRE ALONG THE SLOW MOVING COLD FRONT
LATE SATURDAY INTO SUNDAY.

MY PREFERRED MODEL WAS THE ETA.  GUIDANCE TEMPS AND POPS LOOK
REASONABLE. NO SIGNIFICANT CHANGES ARE EXPECTED TO THE EXTENDED
FORECAST PRESENTLY.

(PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY)

CCF
SGF EE 082/062 080/063 080 104444
JLN EE 081/062 080/063 080 104444
UNO EE 083/066 081/064 081 104444
VIH EE 085/068 082/066 082 104444

VESPER

In the hours before

Special weather statement, Jun 12, 11:25 AM CDT, 3 hours 53 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-130100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT SAT JUN 12 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THIS AFTERNOON AND EARLY THIS EVENING.

WARM...HUMID AND UNSTABLE AIR OVER THE CENTRAL U.S. WILL FUEL
THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION THIS
AFTERNOON.  AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...A FEW OF
THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURST WINDS AND
HAIL TO ONE INCH IN DIAMETER.

THE THREAT OF ANY SEVERE WEATHER SHOULD DIMINISH AROUND SUNSET...
HOWEVER THERE WILL REMAIN A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGHOUT TONIGHT.  LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY
OF THE STORMS BOTH THIS AFTERNOON AND TONIGHT.

STORM SPOTTER GROUPS AND AREA EMERGENCY MANAGERS SHOULD MONITOR
WEATHER INFORMATION THIS AFTERNOON AND EARLY TONIGHT FOR POSSIBLE
SKYWARN ACTIVATION.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE
IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND
EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS.

GLASS
Special weather statement, Jun 12, 11:25 AM CDT, 3 hours 53 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-130100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT SAT JUN 12 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THIS AFTERNOON AND EARLY THIS EVENING.

WARM...HUMID AND UNSTABLE AIR OVER THE CENTRAL U.S. WILL FUEL
THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION THIS
AFTERNOON.  AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...A FEW OF
THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURST WINDS AND
HAIL TO ONE INCH IN DIAMETER.

THE THREAT OF ANY SEVERE WEATHER SHOULD DIMINISH AROUND SUNSET...
HOWEVER THERE WILL REMAIN A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGHOUT TONIGHT.  LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY
OF THE STORMS BOTH THIS AFTERNOON AND TONIGHT.

STORM SPOTTER GROUPS AND AREA EMERGENCY MANAGERS SHOULD MONITOR
WEATHER INFORMATION THIS AFTERNOON AND EARLY TONIGHT FOR POSSIBLE
SKYWARN ACTIVATION.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE
IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND
EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS.

GLASS
Local storm report, Jun 12, 12:57 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT ...RETRANSMITTED...
NATIONAL WEATHER SERVICE ST LOUIS MO
842 AM CDT SAT JUN 12 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    ST PETERS                 MO   60 MPH TSTM GUST
06/11/99   ST CHARLES                     TREES DOWN NEAR ST CHARLES
                                          COMMUNITY COLLEGE

1130 AM    COTTLEVILLE               MO   60 MPH TSTM GUST
06/11/99   ST CHARLES                     SOME TREES DOWN IN
                                          COTTLEVILLE

1135 AM    ST PETERS                 MO   80 MPH TSTM GUST
06/11/99   ST CHARLES                     UNOFFICIAL WIND MEASURED
                                          AT CORNER OF MEXICO RD/MID
                                          RIVERS MALL DR 82 MPH
                                          SEVERAL TREES AND POWER
                                          LINES DOWN ACROSS CITY OF
                                          ST PETERS

1205 PM    BATCHTOWN                 IL   60 MPH TSTM GUST
06/11/99   CALHOUN                        TREES REPORTED DOWN IN
                                          BATCHTOWN ILLINOIS AREA

0145 PM    PITTSFIELD                IL   60 MPH TSTM GUST
06/11/99   PIKE                           SEVERAL TREES REPORTED
                                          DOWN IN PITTSFIELD

0200 PM    PORTLAND                  MO   65 MPH TSTM GUST
06/11/99   CALLAWAY                       NUMEROUS REPORTS OF TREES
                                          DOWN IN
                                          PORTLAND...REPORTED BY
                                          COUNTY SHERIFF

0205 PM    MIDDLETOWN                MO   60 MPH TSTM GUST
06/11/99   MONTGOMERY                     A FEW TREES REPORTED DOWN
                                          IN MIDDLETOWN BY
                                          MONTGOMERY COUNTY SHERIFF

0240 PM    VANDALIA                  IL   65 MPH TSTM GUST
06/11/99   FAYETTE                        SEVERAL TREES REPORTED
                                          DOWN FROM VANDALIA
                                          NORTHWARD TO THE
                                          FAYETTE/SHELBY COUNTY LINE

0402 PM    BELLEVILLE                IL   .75 INCH HAIL
06/11/99   ST CLAIR                       DIME SIZED HAIL COVERING
                                          GROUND 4 MILES NORTH OF
                                          BELLEVILLE..COUNTY SHERIFF

0531 PM    FLORISSANT                MO   1 INCH HAIL
06/11/99   ST LOUIS                       ONE INCH DIAMETER HAIL
                                          REPORTED BY AMATEUR RADIO
                                          PERSONNEL N SIDE
                                          FLORISSANT, MISSOURI

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.